MAUDE Adverse Event Report: SWANN MORTON LTD. SWANN-MORTON NO. 10 CARBON STERILE BLADES; SCALPEL BLADE

SWANN MORTON LTD. SWANN-MORTON NO. 10 CARBON STERILE BLADES; SCALPEL BLADE
Model Number NO. 10 CARBON STERILE BLADES
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 05/04/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Following our investigation we now consider this matter to be closed.As no lot number was provided we could not carry out a thorough investigation.If any information does become available after the submission of this report then a follow up report shall be issued.The following response was sent to the customer, "thank you for informing our sales department of your customer complaint.Reading through the complaint report, we are led to believe that a carbon sterile sm10 blade has broken in half during a total knee procedure.Unfortunately, without having any lot number information or the broken blade in question or sample blades from the same lot number to investigate, we are finding it difficult to perform any sort of investigation into this complaint, and because this blade has broken during a surgical procedure, we must report this to the relevant competent authorities as it falls into the category of an adverse incident.Without having any sample blades returned to test, we are unable to check the heat treatment hardness to ensure the blade had been manufactured to our in-house tolerances and the surgical blade standard bs 2982.With unbroken samples from the same lot number, we would also be able to check the ductility on our automated load cell.With you not being able to inform us of the lot number, we are unable to check our in-process records for any recorded problems during the manufacturing process or to check our history to establish if we have received any further customer complaints of this nature.We hope you will understand that we cannot comment further due to not having sample blades or lot number information to investigate, if these were to become available, we would perform a thorough investigation and issue you with a further report detailing our findings.If we can be of any further assistance, please do not hesitate to contact us.We have been unsuccessful in finding the root cause of this broken blade as we have received very little information and no sample blades to investigate.No corrective action is required as we have been unable to establish the root cause due to receiving very little information and no sample blades to investigate.No preventive action is required as we have been unable to establish the root cause due to receiving very little information and no sample blades to investigate.".
 
Event or Problem Description
The following description of the incident was provided by the healthcare facility, "breaking in half during use".No remedial actions were stated by the healthcare facility.It was stated that the procedure was not delayed due to the issue.

Brand Name
SWANN-MORTON NO. 10 CARBON STERILE BLADES
Common Device Name
SCALPEL BLADE
Manufacturer (Section D)
SWANN MORTON LTD.
owlerton green
penn works
sheffield, S6 2B J
UK  S6 2BJ
Manufacturer (Section G)
SWANN MORTON LTD.
owlerton green
penn works
sheffield, S6 2B J
UK   S6 2BJ
Manufacturer Contact
kevin walls
33 golden eagle lane
littleton, CO 80127
7202545756
MDR Report Key19355316
Report Number9611194-2024-00010
Device Sequence Number18046907
Product Code GES
UDI-Device Identifier05033955002015
UDI-Public05033955002015
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberNO. 10 CARBON STERILE BLADES
Device Catalogue Number0201
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/15/2024
Initial Report FDA Received Date05/20/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown